Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 505, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Aug 25, 2007, 1:42 PM CDT for Presidio County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2007, 1:42 PM CDT (18:42 UTC)
- Expired
- Aug 25, 2007, 2:45 PM CDT
- In force
- 63 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Presidio County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.7 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1113 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 1:22 PM CDT, 20 minutes earlier.
Area forecast discussion, Aug 25, 1:22 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 122 PM CDT SAT AUG 25 2007 .DISCUSSION... MODELS CONTINUE TO RETROGRADE THE BROAD UPPER RIDGE ACROSS WEST TEXAS AND THE SOUTHERN STATES WESTWARD INTO THE DESERT SOUTHWEST BY THE LATTER HALF OF NEXT WEEK. THIS WILL HAVE A NET AFFECT OF LOWERING HEIGHTS ALOFT ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO WITH A CORRESPONDING UPTICK IN POPS AND A SLIGHT LOWERING IN AFTERNOON HIGH TEMPERATURES TO NEAR SEASONAL NORMS FOR LATE AUGUST /AROUND 90F AT KMAF/ BY MID-WEEK. WILL CARRY LOW CHANCES FOR THUNDERSTORMS LATE THIS AFTERNOON AND ACROSS THE WESTERN TWO THIRDS OF THE CWFA...ROUGHLY ALONG/WEST OF A LAMESA TO ODESSA TO FORT STOCKTON LINE. MODEST INSTABILITY...CAPES TO 2000 J/KG...AND STEEPENING LAPSE RATES ALOFT WILL COMBINE WITH WEAK LOW LEVEL ASCENT AND MOISTURE CONVERGENCE ALONG A LEE SIDE SURFACE TROUGH EXTENDING FROM SOUTHEASTERN NEW MEXICO SOUTHWARD INTO THE DAVIS MOUNTAINS FOR A FEW STRONG TO MARGINALLY SEVERE STORMS THIS AFTERNOON AND EVENING ACROSS OUR WESTERN AREAS. LARGE HAIL AND STRONG WINDS WILL BE THE PRIMARY CONCERNS. DUE TO THE SUPPRESSING RIDGE ALOFT...THUNDERSTORMS SHOULD REMAIN ISOLATED WITH COVERAGE AND INTENSITY DECREASING SHORTLY AFTER SUNSET. THUNDERSTORMS ARE EXPECTED TO REMAIN ISOLATED AND CONFINED TO ACROSS THE MOUNTAIN AREAS AND ACROSS THE LOWER TRANS PECOS FROM SUNDAY THROUGH TUESDAY AS RIDGE ALOFT DOMINATES. AS THE UPPER RIDGE CONTINUES TO RETROGRADE WESTWARD AND HEIGHTS ALOFT LOWER...FORECAST PACKAGE WILL GRADUALLY EXPAND SLIGHT CHANCE POPS EASTWARD TO INCLUDE MOST OF THE PLAINS AND PERMIAN BASIN BY MID-WEEK. THE MORE FAVORED AREAS FOR THUNDERSTORMS FROM WEDNESDAY INTO THE WEEKEND WILL BE ACROSS THE EASTERN PERMIAN BASIN AND TRANS PECOS AREAS DURING THE LATE AFTERNOON HOURS...WITH SOME TRANSITION INTO THE NORTHERN AND NORTHEASTERN PERMIAN BASIN AROUND SUNSET AS A FEW THUNDERSTORM CELLS PROGRESS SOUTHWARD FROM THE SOUTH PLAINS INTO THE PERMIAN BASIN. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 72 95 72 92 / 10 0 10 0 CARLSBAD NM 71 95 70 96 / 20 0 10 0 DRYDEN TX 73 95 73 95 / 20 0 10 10 FORT STOCKTON TX 73 93 71 94 / 20 0 10 0 GUADALUPE PASS TX 68 91 66 90 / 20 10 10 10 HOBBS NM 71 95 70 94 / 20 0 10 0 MARFA TX 59 86 58 87 / 20 10 10 10 MIDLAND INTL AIRPORT TX 72 94 72 93 / 10 0 10 0 ODESSA TX 73 94 72 94 / 10 0 10 0 WINK TX 74 99 73 98 / 10 0 10 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 12/13/01
Hazardous weather outlook, Aug 25, 1:12 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 112 PM CDT SAT AUG 25 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-261815- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 112 PM CDT SAT AUG 25 2007 /1212 PM MDT SAT AUG 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY ACROSS PORTIONS OF WEST TEXAS AND SOUTHEAST NEW MEXICO...ALONG AND WEST OF A LAMESA...TO ODESSA...TO SANDERSON LINE. DO NOT EXPECT CONVECTIVE DEVELOPMENTS TO BE WIDESPREAD HOWEVER...WITH MODEST INSTABILITY IN PLACE...SOME STORMS COULD BE BECOME STRONG TO SEVERE WITH HAIL AND STRONG WINDS AS PRIMARY THREATS. EXPECT DEVELOPMENTS TO BEGIN ALONG THE HIGHER MOUNTAIN ELEVATIONS WHERE DAYTIME HEATING WILL BE MAXIMIZED...AND THEN BEGIN TO AFFECT THE ADJACENT PLAINS AREAS LATER IN THE AFTERNOON. ALSO EXPECT SOME DEVELOPMENTS TO DRIFT SOUTHWARD FROM THE SOUTHERN PLAINS INTO THE NORTHERN AND NORTHEASTERN PERMIAN BASIN AROUND SUNSET THIS EVENING. EXPECT COVERAGE AND INTENSITY TO DECREASE SHORTLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS THE WEST TEXAS AND SOUTHEAST NEW MEXICO MOUNTAINS AND THE LOWER TRANS PECOS REGION THROUGHOUT THE WEEKEND AND EARLY INTO THE WORK WEEK. LATER IN THE WEEK...THE EASTERN PERMIAN BASIN AND TRANS PECOS REGIONS WILL BE MORE FAVORED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER WEATHER CONDITIONS SHOULD BE MONITORED CLOSELY FOR RAPID CHANGES. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 13
In the hours before
Special weather statement, Aug 25, 12:52 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1252 PM CDT SAT AUG 25 2007 TXZ074-080-251845- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- 1252 PM CDT SAT AUG 25 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL JEFF DAVIS COUNTY. A STRONG THUNDERSTORM WAS LOCATED ALONG STATE HIGHWAY 166...15 MILES WEST OF MCDONALD OBSERVATORY...MOVING SOUTHWEST AT 5 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. IN ADDITION VERY HEAVY RAINFALL WILL OCCUR WITH THIS STORM. PEOPLE IN CENTRAL JEFF DAVIS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Aug 25, 1:36 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 136 PM CDT SAT AUG 25 2007 TXZ080-251930- MARFA PLATEAU- 136 PM CDT SAT AUG 25 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL PRESIDIO COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF RYAN AT 136 PM CDT...MOVING SOUTHWEST AT 5 MPH. THIS STORM WILL IMPACT HIGHWAY 90 NEAR RYAN. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN NORTH CENTRAL PRESIDIO COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:32 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 58 min |
| Aug 24, 8:59 PM CDT | Flash Flood Warning | MAF | Reeves | 4 hr |
| Aug 25, 1:04 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 41 min |
| Aug 25, 2:08 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 67 min |
| Aug 25, 2:40 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 65 min |
| Aug 25, 3:15 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 45 min |
| Aug 24, 8:38 PM CDT | Flash Flood Warning | MAF | Lea | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.